MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 2 CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL ULTRA 2 MM X 2 CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035432020
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/11/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that the coil detached prematurely while in the microcatheter.The coil and microcatheter were removed together without clinical consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
Product available - corrected to reflect receipt fo the device.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.The device was returned along with the microcatheter used.Analysis of the device revealed that the proximal contact and delivery wire were kinked likely due to handling.The main coil was returned protruding from the catheter hub.The main coil appeared to have prematurely detached/separated due to a physical break at the detachment zone.In addition the main coil was kinked/bent, stretched and the main coil suture was damaged.A functional evaluation could not be performed due to the condition of the device.A 0.0158" patency mandrel was inserted into the lumen of the returned microcatheter and there were no issues noted.Information available indicated that the device was confirmed to be in good condition after unpacking and preparation.Based on the information available and analysis of the device it is probable that procedural factors limited the performance of the coil resulting the reported event and damages observed.An assignable cause of operational context was assigned to this investigation.
 
Event or Problem Description

Brand Name
TARGET HELICAL ULTRA 2 MM X 2 CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key5906876
Report Number3008881809-2016-00151
Device Sequence Number403092
Product Code HCG
UDI-Device Identifier04546540675989
UDI-Public(01)04546540675989(17)181031(10)18686186
Combination Product (Y/N)N
PMA/510(K) Number
K102672
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberM0035432020
Device Lot Number18686186
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/11/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2016
Supplement Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1